Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 117, NWS Goodland, KS

June 24, 2000Dundy County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 24, 2000, 7:37 PM MDT for Dundy County, Nebraska. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 24, 2000, 7:37 PM MDT (01:37 UTC)
Expired
Jun 24, 2000, 8:30 PM MDT
In force
53 min
Issued by
NWS Goodland, KS
Area
Whole counties

County Dundy County, NE

The radar

The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 7:40 PM MDTHail 1Parks, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 67 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
67 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
3199 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

075 
WUUS53 KGLD 250137
SVRGLD
NEC057-250230-

BULLETIN - IMMEDIATE ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
737 PM MDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN DUNDY COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 830 PM MDT

* AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF PARKS...OR ABOUT 14 MILES
  WEST OF BENKELMAN...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARKS AT 745 PM MDT
  BENKELMAN AT 810 PM MDT
  MAX AT 830 PM MDT

HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 75
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

$$

COLEMAN

LAT...LON 4016 10195 4000 10188 4002 10136 4018 10138

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:26 PM MDT, 6 hours 11 minutes earlier.

Area forecast discussion, Jun 24, 1:26 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
126 PM MDT SAT JUN 24 2000

CONVECTIVE POTENTIAL AND FORECASTED TEMPERATURES ARE THE CHALLENGES
WITH THIS PACKAGE. MODELS HAVE HAD A HARD TIME WITH LOW LEVEL
MOISTURE ACROSS THE COUNTY WARNING AREA...SO THEY ARE PROBABLY
UNDERDONE IN TERMS OF CONVECTIVE POTENTIAL. IN THE SHORT TERM...
CONVECTION IS ALREADY DEVELOPING ACROSS THE WESTERN ZONES. CAPES IN
THIS REGION ARE APPROACHING 2000 J/KG WITH LITTLE CAP INDICATED.
SO...WILL MENTION SCATTERED THUNDERSTORMS ACROSS THE WESTERN ZONES
THIS EVENING...POSSIBLY SPREADING TO THE EAST LATER.

EVEN WITH POOR MOISTURE RESOLUTION...MODELS ARE INDICATING THAT
SUNDAY HAS EVEN GREATER POTENTIAL FOR SEVERE CONVECTION. SIGNIFICANT
COLD FRONT WILL MOVE ACROSS THE COUNTY WARNING AREA DURING THE
AFTERNOON. CAPES WILL BE BETWEEN 1500 AND 2000 J/KG SUNDAY AFTERNOON
BEFORE THE FRONT MOVES THROUGH THE AREA. OBVIOUSLY...THE FRONT WILL
SERVE AS A FOCUSING MECHANISM FOR CONVECTIVE DEVELOPMENT. A MID
LEVEL WAVE WILL ALSO ARRIVE ALONG THE KANSAS/COLORADO BORDER FOR
FURTHER ENHANCEMENT. SO WILL GO WITH HIGH POPS SUNDAY AFTERNOON AND
ESPECIALLY SUNDAY NIGHT.  AIR MASS WILL STABILIZE MONDAY BEHIND THE
FRONT.  AS FAR AS TEMPERATURES ARE CONCERNED...FEEL THERE WILL BE
ENOUGH WARMING AHEAD OF THE FRONT TO RAISE NUMERICAL GUIDANCE
TEMPERATURES A FEW DEGREES SUNDAY.

IN THE EXTENDED PORTION OF FORECAST...ALL MODELS ARE ADVERTISING A
WEST TO NORTHWEST FLOW REGIME SETTING UP ACROSS CENTRAL HIGH PLAINS
FOR DAYS 3 THROUGH 5.  A SHORT WAVE ACROSS THE PACIFIC NORTHWEST IS
PROGGED BY MRF AND UKMET TO MOVE ACROSS REGION WEDNESDAY.  UKMET IS
SLIGHTLY DEEPER THAN MRF FOR THIS WAVE AND GIVEN MRF TENDENCY TO
KEEP SYSTEMS TO SHALLOW...WILL GO WITH A COMPROMISE BETWEEN TWO
MODELS.  POST FRONTAL CONDITIONS WILL PERSIST ACROSS AREA INTO FIRST
DAY OF EXTENDED PERIOD.  EXPECT SOME MOISTURE TO RETURN TO SECTIONS
OF EASTERN COLORADO TUESDAY AS SURFACE HIGH PRESSURE SHIFTS INTO THE
MISSOURI VALLEY.  GIVEN WEAK WAVES HIDDEN WITHIN NORTHWEST FLOW WILL
GIVE COLORADO ZONES A CHANCE FOR THUNDER WHILE OTHER AREAS REMAIN
DRY TUESDAY. WITH SHORT WAVE MOVING INTO AREA WEDNESDAY INTO
THURSDAY WILL GIVE ALL ZONES A CHANCE FOR THUNDER BOTH DAYS.
TEMPERATURES WILL BE BELOW SEASONAL NORMALS TUESDAY...BUT THEN
GRADUALLY WARM BACK ABOVE NORMAL BY THURSDAY.  WILL GO ABOVE
GUIDANCE{ TEMPERATURES BY A FEW DEGREES EACH DAY.

.GLD...NONE.
MENTZER/JOHNSON

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 8:37 PM MDTSevere Thunderstorm WarningGLDDundy53 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.